| Model Number |
M00535110 |
| Medical Device Problem Codes |
Break (1069); Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/28/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H6: imdrf device code a0401 captures the reportable investigation result of a cutting wire break.Imdrf device code a040601 captures the reportable investigation result of a cutting wire break.H11: investigation results: the returned stonetome was analyzed, and a visual inspection found that the cutting wire was blackened, kinked and broken from the proximal pierce hole.Due to the device condition, it was unable to confirm if the cutting wire was disoriented.No other problems with the device were noted.The results of the analysis performed on the returned device found that the cutting wire was kinked and broken from the proximal pierce hole.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.The break in the cutting wire could have been generated if there was contact between the device and the scope during energization or if the device exceeded the maximum of voltage during procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wires integrity, causing premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can bend the cutting wire as observed in the product analysis.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.
Event or Problem Description
It was reported to boston scientific corporation that a stonetome was attempted to be used in the papilla of vater during a papillotomy procedure performed on (b)(6) 2025.During the procedure, the blade orientation was extremely poor, although the target was the 11 o'clock direction, it remained pointed at 3 o'clock and did not change direction.The procedure was completed with another stonetome.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of a wire break and wire kinked.Please see block h11 for full investigation details.